Article

Carbamazepine Induced Stevens - Johnson Syndrome: A Case Report

Manjunath G1★, Sheetal N1, Pooja S1, Neelkantreddy P1, Snehasri Y1★ Corresponding author

  1. 1Department of Pharmacy Practice, HKES MTRIPS, Gulbarga, Karnataka, INDIA.

CORRESPONDENCE

Manjunath G

Department of Pharmacy Practice, HKES MTRIPS, Gulbarga, Karnataka, INDIA.

mggandage@gmail.com

Volume 11, Issue 3 · pp. 164–166 · PUBLISHED · DOI: 10.5530/ijopp.11.3.35

View on IJPP original site ↗

ABSTRACT

Stevens-Johnson syndrome is mucocutaneous cell mediated hypersensitivity reaction which affects 2 to 3 cases per million. SJS is generally rare, but potentially life threatening and commonly drug induced. We report a case of 12-year-old male child admitted to paediatric intensive care unit at a tertiary care hospital with chief complaints of fever, abdomen pain, vomiting erythematous lesions and macular rashes all over the body including face, neck, chest, both upper and lower limbs and abdomen. On the next day Bullous lesions were noted on the face and upper limbs, Conjunctivitis, Angioedema, Oral ulcers and blisters on angle of mouth were also observed. These signs and symptoms were started after taking Tab Carbamazepine 100 mg on the 8th day. Based on the patient signs and symptoms the diagnosis was confirmed as Carbamazepine induced Stevens - Johnson syndrome. These Adverse drug reactions may lead to fatal organ failure and skin damage resulting in mortality. Pharmacovigilance which deals with the identification, assessment and prevention of ADRs can help in providing continuous information on medication safety use.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    G, M., N, S., S, P., P, N., & Y, S. (). Carbamazepine Induced Stevens - Johnson Syndrome: A Case Report. Indian Journal of Pharmacy Practice, 11(3), 164–166. https://doi.org/10.5530/ijopp.11.3.35